Alert archive / Montana / Snow Advisories in 2006

Snow Advisory 13, NWS Great Falls, MT

November 8, 2006

NWS Great Falls, MT issued this snow advisory at Nov 8, 2006, 2:44 PM MST. It took effect at Nov 8, 2006, 8:00 PM MST. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Nov 8, 2006, 2:44 PM MST (21:44 UTC)
In effect from
Nov 8, 2006, 8:00 PM MST
Expired
Nov 8, 2006, 8:56 PM MST
In force
56 min
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 082144
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
ISSUED BY NATIONAL WEATHER SERVICE MISSOULA MT
244 PM MST WED NOV 8 2006

MTZ015-055-090545-
/O.NEW.KTFX.HS.W.0004.061109T0300Z-061109T1500Z/
/O.NEW.KTFX.SN.Y.0013.061109T0300Z-061109T1500Z/
MADISON-GALLATIN-
INCLUDING THE CITIES OF...ENNIS...BOZEMAN...WEST YELLOWSTONE
244 PM MST WED NOV 8 2006

...HEAVY SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST THURSDAY ABOVE 6000 FEET...
...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
THURSDAY BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HEAVY
SNOW WARNING FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM
8 PM THIS EVENING TO 8 AM MST THURSDAY. A SNOW ADVISORY HAS ALSO
BEEN ISSUED FOR ELEVATIONS BELOW 6000 FEET. THIS SNOW ADVISORY IS
ALSO IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY.

A MOIST PACIFIC WEATHER SYSTEM WILL MOVE ALONG A STATIONARY COLD
FRONT IN FAR SOUTHWESTERN MONTANA TONIGHT RESULTING IN AREAS OF
HEAVY SNOW TONIGHT INTO EARLY THURSDAY...ESPECIALLY IN THE MOUNTAINS. 

TOTAL SNOW ACCUMULATIONS OF 7 TO 11 INCHES ARE LIKELY TONIGHT INTO
EARLY THURSDAY ABOVE 6000 FEET IN THE MOUNTAINS OF EASTERN MADISON
COUNTY AND CENTRAL AND SOUTHERN GALLATIN COUNTY...INCLUDING THE
WEST YELLOWSTONE REGION. 

AT ELEVATIONS BELOW 6000 FEET THE PRECIPITATION WILL LIKELY START
OUT AS RAIN THIS EVENING AND THEN CHANGE TO SNOW OVERNIGHT. TOTAL
SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY IN THE MADISON
RIVER VALLEY IN MADISON COUNTY AND THE GALLATIN VALLEY AND BOZEMAN
REGION IN GALLATIN COUNTY BY MID MORNING THURSDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS45 KTFX 090356
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MST WED NOV 8 2006

MTZ015-055-090500-
/O.CAN.KTFX.HS.W.0004.000000T0000Z-061109T1500Z/
/O.CAN.KTFX.SN.Y.0013.000000T0000Z-061109T1500Z/
MADISON-GALLATIN-
INCLUDING THE CITIES OF...ENNIS...BOZEMAN...WEST YELLOWSTONE
856 PM MST WED NOV 8 2006

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
HEAVY SNOW WARNING FOR ELEVATIONS ABOVE 6000 FEET AND THE SNOW
ADVISORY FOR ELEVATIONS BELOW 6000 FEET. 

AREAS OF SNOW WILL DEVELOP AFTER MIDNIGHT AS A WEATHER DISTURBANCE
MOVES ACROSS SOUTHERN MONTANA. HOWEVER...HEAVY SNOW IS NO LONGER ANTICIPATED.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this snow advisory went out at Nov 8, 2:33 PM MST, 11 minutes earlier.

Area forecast discussion, Nov 8, 2:33 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
233 PM MST WED NOV 8 2006

.DISCUSSION...

TONIGHT THROUGH THURSDAY...A STATIONARY FRONT STALLED OVER FAR
SOUTHWEST MONTANA IS RESULTING IN AREAS OF RAIN AND SNOW OVER
EXTREME SOUTHERN BEAVERHEAD...MADISON...AND GALLATIN COUNTIES THIS
AFTERNOON. A MOIST PACIFIC WEATHER DISTURBANCE WILL MOVE EASTWARD
ALONG THE FRONT TONIGHT BRINGING AN INCREASE IN PRECIPITATION TO
SOUTHWEST MONTANA THIS EVENING THROUGH MID MORNING THURSDAY. AS
COLDER AIR MOVES INTO THE AREA BEHIND THE FRONT SNOW LEVELS WILL
DROP TO THE VALLEYS FLOORS DURING THE NIGHT. IN THE MOUNTAINS
PRECIPITATION WILL BE ALL SNOW ABOVE 6000 FEET. GIVEN THE
POTENTIAL FOR LOCALLY HEAVY SNOWFALL A HEAVY SNOW WARNING WILL BE
ISSUED FOR PORTIONS OF MADISON AND GALLATIN COUNTIES ABOVE 6000
FEET FOR TONIGHT. LESSER AMOUNTS ARE EXPECTED BELOW 6000
FEET...THEREFORE A SNOW ADVISORY WILL BE ISSUED FOR THE LOWER ELEVATIONS.
AS THE DISTURBANCE PULLS EAST OF THE AREA THURSDAY MORNING...THE
SNOW WILL TAPER OFF AND SKIES WILL BECOME PARTLY CLOUDY WITH A FEW
MAINLY MOUNTAIN SNOW SHOWERS.

ELSEWHERE ACROSS NORTH CENTRAL MONTANA SKIES WILL BE PARTLY CLOUDY
TONIGHT WITH MUCH COOLER TEMPERATURES AND LIGHTER WINDS COMPARED
WITH THE LAST FEW DAYS. ON THURSDAY A WEAK WEATHER DISTURBANCE
WILL BRUSH THE CANADIAN BORDER REGION FOR AN INCREASE IN CLOUDS
AND A CHANCE OF A FEW LIGHT SNOW SHOWERS. TEMPERATURES WILL BE
COOLER ON THURSDAY.

THE FLOOD WARNING FOR SMALL STREAMS IN THE NORTHERN ROCKY
MOUNTAIN FRONT HAS BEEN EXTENDED UNTIL 7 PM MST THIS EVENING AS
STREAM LEVELS CONTINUE TO DROP ONLY SLOWLY AFTER YESTERDAYS HEAVY RAINFALL.

THURSDAY NIGHT THROUGH WEDNESDAY...A MOIST SOUTHWEST FLOW REMAINS
OVER THE REGION THURSDAY NIGHT...SO WILL HOLD ON TO SOME LOW POPS
AHEAD OF A BUILDING WEAK RIDGE. EARLY FRIDAY THE RIDGE BUILDS OVER
WESTERN MONTANA...WITH GOOD DRYING DOWN SLOPE CONDITIONS SETTING
UP OVER CENTRAL MONTANA...ALSO LOOK FOR A WARMING TREND.
CONDITIONS REMAIN MILD OVER THE WEEKEND...COULD SEE A COUPLE OF
LIGHT SHOWERS...BUT OVERALL MOISTURE LOOKS LIMITED UNTIL SUNDAY
NIGHT. TEMPERATURES WILL BEGIN TO COOL ON MONDAY INTO WEDNESDAY AS
SOME COLDER AIR WORKS ITS WAY DOWN OUT OF CANADA.

&&

AVIATION...STALLED FRONT IS KEEPING AREAS OF RAIN AND SNOW GOING
NEAR THE CONTINENTAL DIVIDE AND SOUTHWEST MONTANA. SOME AREAS WITH
LOW CEILINGS AND VISIBILITIES WILL REMAIN IN THESE AREAS.
OTHERWISE...OVER NORTH CENTRAL MONTANA DRIER AIR HAS MOVED IN AND
ALLOWED SKIES TO CLEAR. SOME HIGH LEVEL CLOUDS ARE STARTING TO
MOVE IN FROM THE NORTHWEST.

.PRELIMINARY POINT TEMPS/POPS...
GTF  24  44  25  47 /  20  10  10   0
CTB  18  37  19  46 /  10  20  20  10
HLN  26  44  28  44 /  20  20  20  10
BZN  28  44  21  42 /  60  30  10  10
WEY  25  35  23  37 /  90  60  10   0
DLN  26  42  22  42 /  50  20  10  10
HVR  21  38  23  44 /  10  20  20   0
LWT  26  41  25  48 /  20  20  20   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY
ABOVE 6000 FEET FOR MTZ015-055.
SNOW ADVISORY FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY BELOW 6000
FEET FOR MTZ015-055.

FLOOD WARNING THROUGH WEDNESDAY EVENING FOR MTZ009.

&&

SHORT TERM...PETRESCU
LONG TERM...KOLATA
AVIATION...KOLATA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 8, 5:19 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 AM MST WED NOV 8 2006

MTZ008>015-044>055-091230-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
519 AM MST WED NOV 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:44 PM MSTHeavy Snow WarningTFX6 hr

Nearby

Snow Advisories in Montana, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.